I've been on the same dosages (2 mgs. Ativa and 20 mgs. Ambien, for well over a year). Tonight is a very special night and we are opening an 18-year old bottle of Glenlivet scotch. I'm going to join in on the celebration - not to a ridiculous degree but one or two drinks. Also going to suspend taking meds tonight. Will that be okay for one night?
20 Nov 2010
Both alcohol and Ativan are central nervous system depressants (CNS depressants), which means they both can slow down brain activity. When combined, they can increase your risk for serious reactions. This is why, according to the Ativan prescribing information, drinking alcohol while on Ativan is not recommended. Additionally, for many people with mental illness, it is usually recommended that alcohol be avoided.
The recommendations with alcohol and Ambien are very clear. If you are taking Ambien, you should not use alcohol. This is because Ambien will increase the effects of the alcohol. This includes effects such as:
Drowsiness; Lack of coordination; Speech problems; Memory blackout; Severe depression; Loss of consciousness.
However, please do talk to the doc/pharmacist who prescribed the meds, please be safe & well, all the best & take care!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
What's wrong with me, so anxious hard to get outof bed, pain from surgeries take percocet, need help
I have been through 3 psychiatrists and no solid dx. until 3 years ago I was completely normal fine, only ambien to sleep at night occassionally. now ...
3 answers • 29 Mar 2011
Having trouble falling & staying asleep. Tried benadryl zanax seroquel ambien & ativan, suggestions?
I don't know what to do, any suggestions?
1 answer • 30 May 2011
... very rough time with panic attacks. I am on 3 mg of Ativan a day and 10mg of Ambien. I have become dependent on both to get through the day. I ...
1 answer • 10 Aug 2013
... of Ativan at night for insomnia/sleep or should I try a different sleep aid. Ambien has not worked either
1 answer • 15 Apr 2014